Iam 52 year old male .
in the past I have always had a very high libido
( up to 2- 3 years ago ) but also irregular some periods
exessive some perods low .
Since 6 moths my libido has made a nose dive .
Vigra only helps some time but whenn thre is no libido it
doesnt really .
I had my hormones checked 4 years ago ( at the time whenn my libido was ok )
my total testosterone was 380 , 415 and 470 on three occasions
at around 12 am .
Lately I started to check more carefully and notic that my testosterone was very variant at the same time of the day as low as 280 and as high as 470 ( sometimes the next day )
well i found out that strenous workouts had an adverse effect
on my tesosterone levels ( before i didnt do workouts )
so i drastically reduced workouts and started to take ZINC
SUPLEMENTS later my docter said as my Fs : was normal ( within the lower range ..?) around 3.5 - 4 ( here lab valus go from 2.5 - 7.8) that i could try a ZINC + tribulus terestris )
Well it certainly boosted my Fs ( peaks at 11 - average 5.5)
and my testosterone : 545 - 795 EXTREeME VALUES AVERAGE :
650 - my free testosterone peaks at 22- 23 - together with
l60 - 695 of total testosterone - so about 2. 5 - 2.8 %
my SHBG is on the lower side of normal limits around : 15 - 20) WICHs in line with the realtively high ( good ) total vs - free testosterone ratio .
My prolactin levels where ok as well as my 17 - beta estradiol.
My DHEA i discovered 3 years ago was low so my doctor advisedme to take 25 mg every second day it brought my DHEA - SULFATE from
60 - to 120 .
my PSA went up from around 0.55 to 0.8 but is stable over a
period of 3 months +now
Now looking back at my testosterone - especially the FREE TESTOSTERONE i should have more libido than before .
But my libido is very very low .
So what could be other possible causes for low libido
or lack of sexual interest ?
Some peple sugested that 17 - beta estradiol and prolactine
where not good enough and that i should check for TOTAL ESTROGENS .?
In the morning - night time I noticed more frequent and
stronger erections - if i stay in bed fpr a long time like
on a lazy day - every time i dooze off i wake up with an erection - the erections dissapear after getting up from bed .
My vascular sistem seems ok upon check up : in the + range
for my age ACCORDING TO VASCULAR test .
if Istimulate my penis during such an erection
there is no libido no senistivity.
i was a heavy smoker up to 3 years ago and i stopped sudently .
can it be related to changes in metabolism by withrawl
of nicotine after 20 5 years of smoking ?
i feel libido come up initially if i travel - like take
a buisness trip by plane - upon arrival in a new hotel
and sometimes after a long trip and runnig around in airports
i have erections + unexpected libido ..
Maybe my backround story can help you in your analysis .
With a testosterone at a normal range, it is unlikely that it is causing your problems. You may want to consider other tests to evaluate low libido, including thyroid tests and a prolactin level (which can be suggestive of a prolactinoma). If the prolactin level is elevated, an MRI can be considered to evaluate the pituitary gland.
If there continues to be suspicion of a low testosterone level (i.e. hypogonadism), then further hormonal testing with a FSH and LH level may be of benefit.
If you are able to have nocturnal erections, it is less likely that an anatomical or vascular problem is present.
You may want to consider discussing these further tests with your personal physician or be referred to an endocrinologist.
Followup with your personal physician is essential.
This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.